Header

UZH-Logo

Maintenance Infos

A non-stationary model of dividend distribution in a stochastic interest-rate setting


Barth, Andrea; Moreno, Santiago; Reichmann, Oleg (2016). A non-stationary model of dividend distribution in a stochastic interest-rate setting. Computational Economics, 47(3):447-472.

Abstract

In this paper the solutions to several variants of the so-called dividend-distribution problem in a multi-dimensional, diffusion setting are studied. In a nutshell, the manager of a firm must balance the retention of earnings (so as to ward off bankruptcy and earn interest) and the distribution of dividends (so as to please the shareholders). A dynamic-programming approach is used, where the state variables are the current levels of cash reserves and of the stochastic short-rate, as well as time. This results in a family of Hamilton–Jacobi–Bellman variational inequalities whose solutions must be approximated numerically. To do so, a finite element approximation and a time-marching scheme are employed.

Abstract

In this paper the solutions to several variants of the so-called dividend-distribution problem in a multi-dimensional, diffusion setting are studied. In a nutshell, the manager of a firm must balance the retention of earnings (so as to ward off bankruptcy and earn interest) and the distribution of dividends (so as to please the shareholders). A dynamic-programming approach is used, where the state variables are the current levels of cash reserves and of the stochastic short-rate, as well as time. This results in a family of Hamilton–Jacobi–Bellman variational inequalities whose solutions must be approximated numerically. To do so, a finite element approximation and a time-marching scheme are employed.

Statistics

Citations

Dimensions.ai Metrics

Altmetrics

Downloads

1 download since deposited on 06 Jan 2017
1 download since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:03 Faculty of Economics > Department of Banking and Finance
Dewey Decimal Classification:330 Economics
Language:English
Date:2016
Deposited On:06 Jan 2017 14:21
Last Modified:02 Feb 2018 11:18
Publisher:Springer
ISSN:0927-7099
OA Status:Closed
Publisher DOI:https://doi.org/10.1007/s10614-015-9502-y
Related URLs:http://link.springer.com/article/10.1007%2Fs10614-015-9502-y (Publisher)
Other Identification Number:merlin-id:13295

Download